Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 22, 2011, 2:49 PM EDT for 4 counties in Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2011, 2:49 PM EDT (18:49 UTC)
- Expired
- Jun 22, 2011, 3:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
Counties Coweta County, GA, Heard County, GA, Meriwether County, GA, Troup County, GA
The radar
The Atlanta radar (KFFC), 29 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.8 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1250 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
011
WWUS82 KFFC 221849
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
249 PM EDT WED JUN 22 2011
GAZ052-053-066-067-221930-
249 PM EDT WED JUN 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN TROUP...MERIWETHER...COWETA AND HEARD COUNTIES UNTIL 330 PM EDT...
AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM AROUND FRANKLIN TO SMITHS CROSSROAD...
MOVING EAST AT 35 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS TROUP...MERIWETHER...COWETA AND HEARD COUNTIES THROUGH 330 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CANNONVILLE...HILLCREST...LONG CANE...ABBOTTSFORD...PIEDMONT
HEIGHTS...WARES CROSSROADS...WEST POINT...LAGRANGE...GLENN...
WARESVILLE...TEXAS...BAUGHS CROSSROADS...FRANKLIN...SMITHS CROSSROAD
AND LOUISE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3345 8465 3322 8454 3290 8455 3287 8519
3328 8526
TIME...MOT...LOC 1847Z 255DEG 30KT 3323 8509 3312 8503
3295 8503
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 22, 1:58 PM EDT, 51 minutes earlier.
Area forecast discussion, Jun 22, 1:58 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 158 PM EDT WED JUN 22 2011 .PREV DISCUSSION... /ISSUED 1021 AM EDT WED JUN 22 2011/ UPDATE... MINOR ADJUSTMENTS MADE TO POPS...MAINLY LOWERED THEM A LITTLE FOR THE MORNING...AND CLOUDS TO FIT CURRENT RADAR AND SATELLITE TRENDS. OTHERWISE NO CHANGES MADE TO CURRENT FORECAST GRIDS. PREV DISCUSSION... /ISSUED 735 AM EDT WED JUN 22 2011/ SHORT TERM /TODAY THROUGH FRIDAY/... TOP STORY FOR THE AREA REVOLVES AROUND DEEP...LARGE LOW PRESSURE SYSTEM MOVING INTO THE MIDWEST TODAY. MODEL SOLUTION CONSENSUS TRACKS THE LONG WAVE TROUGH SLOWLY EASTWARD THROUGH THE REMAINDER OF THE WEEK. WITH CENTER OF THE SURFACE HIGH PRESSURE RIDGE IN THE SOUTH ATLANTIC BIGHT...GOOD SOUTHWEST FLOW HAS USHERED IN AMPLE MOISTURE ACROSS THE REGION. THIS MOISTURE...COMBINED WITH DECENT INSTABILITIES AND SHEAR...WILL PRODUCE STRONG STORMS THIS AFTERNOON...WITH ISOLATED SEVERE STORMS. QUESTION WILL BE WHETHER MORNING CLOUD COVER WILL INHIBIT STORM DEVELOPMENT. MODELED SHEAR STILL IN THE 20-25KTS RANGE...WHICH IS ABOVE NORMAL FOR THIS TIME OF YEAR...AND EXPECT PRIMARY HAZARD TO BE DAMAGING WINDS. SPC HAS INCLUDED PORTIONS OF NORTHWEST GEORGIA IN THE SLIGHT RISK FOR TODAY. LIKELY TO CATEGORICAL POPS FOR TODAY DIMINISH TO GOOD CHANCE TO LIKELY POPS FOR THURSDAY...WITH MORE OF A WESTERLY WIND COMPONENT IN THE FLOW ALOFT SERVING TO CUT OFF GULF MOISTURE INTO THE REGION. PLENTY OF INSTABILITY STILL PROGGED FOR THE AREA...SO ANOTHER DAY OF STRONG STORMS WITH ISOLATED SEVERE EXPECTED...ALTHOUGH COVERAGE SHOULD BE LESS THAN TODAY. HAVE GENERALLY TENDED TOWARDS THE COOLER BIAS ADJUSTED GUIDANCE FOR HIGHS...WITH PLENTY OF CLOUD COVER AND PRECIP ACTIVITY INHIBITING DAYTIME HEATING. ON THE OTHER HAND...THESE WILL ALSO PREVENT OVERNIGHT LOWS FROM DROPPING...SO HAVE GONE WITH SLIGHTLY WARMER GUIDANCE THROUGH THE SHORT TERM. 31 LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... CHAOTIC EXTENDED IN STORE...AS TROUGH AXIS REMAINS IN PLACE ALONG THE EASTERN SEABOARD INTO EARLY WEEK. AS A RESULT...GEORGIA REMAINS IN AN ACTIVE PATTERN...WITH SLIGHT CHANCE TO CHANCE POPS EACH DAY...WITH DAYTIME HEATING DRIVING CONVECTION. LITTLE CHANGE TO THE AIR MASS IS EXPECTED THROUGH THE EXTENDED PERIODS...AND EXPECT ABOVE NORMAL PRECIP...AND NEAR TO SLIGHTLY BELOW NORMAL TEMPERATURES. 31 && .AVIATION... 18Z UPDATE... MAIN FORECAST ISSUE THIS PERIOD WILL BE TIMING OF CONVECTION EXPECTED ACROSS THE TAF SITES. BASED UPON LATEST RADAR TRENDS... SHOWERS ARE DEVELOPING AROUND ATL WITH CONVECTION IN THE AREA BY 20Z. COULD SEE A THUNDERSTORM OVER ATL BETWEEN 2Z AND 01Z. WINDS WILL REMAIN SOUTHWEST THROUGH THE PERIOD AS SURFACE HIGH REMAINS OVER FL. INCREASED MOISTURE WILL LOWER CIGS ACROSS MUCH OF THE AREA THURSDAY MORNING...FLIRTING WITH IFR CONDITIONS. //ATL CONFIDENCE...18Z UPDATE... HIGH CONFIDENCE ON WIND SPEEDS/DIRECTION AND VISIBILITY. MEDIUM TO HIGH CONFIDENCE ON CONVECTION TIMING. MEDIUM CONFIDENCE ON CIGS. 12 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 90 71 88 71 / 50 50 30 20 ATLANTA 87 71 87 71 / 70 50 30 30 BLAIRSVILLE 83 65 82 65 / 80 60 40 30 CARTERSVILLE 86 69 87 68 / 80 50 40 30 COLUMBUS 91 72 89 71 / 50 40 50 20 GAINESVILLE 86 70 86 69 / 70 60 40 30 MACON 93 74 90 71 / 30 30 50 20 ROME 85 69 88 69 / 80 50 40 30 PEACHTREE CITY 88 69 86 68 / 70 40 30 20 VIDALIA 96 76 92 73 / 20 20 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 12
Hazardous weather outlook, Jun 22, 12:27 PM EDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1227 PM EDT WED JUN 22 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231630- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1227 PM EDT WED JUN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS MAY BE SEVERE ACROSS NORTHWEST GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... HIGH PRESSURE CENTERED OVER NORTH FLORIDA AND SOUTH GEORGIA WILL KEEP A MOIST SOUTHWESTERLY FLOW ACROSS MUCH OF NORTH AND CENTRAL GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE DAMAGING WINDS...LARGE HAIL AND CLOUD TO GROUND LIGHTNING. .DISCUSSION... A LARGE UPPER TROUGH WILL DEEPEN INTO THE MID MISSISSIPPI VALLEY THROUGH TONIGHT. THIS WILL CREATE AN AREA OF MODERATE INSTABILITY AND STRONG SHEAR ACROSS PORTIONS OF THE SOUTHEAST...INCLUDING NORTHWEST GEORGIA. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER MUCH OF NORTH AND CENTRAL GEORGIA BY LATE THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS MAY BECOME SEVERE MAINLY ALONG AND NORTH OF A LINE FROM HAMILTON TO WARRENTON THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 22, 2:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
249 PM EDT WED JUN 22 2011
GAZ052-053-066-067-221930-
249 PM EDT WED JUN 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN TROUP...MERIWETHER...COWETA AND HEARD COUNTIES UNTIL 330 PM EDT...
AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM AROUND FRANKLIN TO SMITHS CROSSROAD...
MOVING EAST AT 35 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS TROUP...MERIWETHER...COWETA AND HEARD COUNTIES THROUGH 330 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CANNONVILLE...HILLCREST...LONG CANE...ABBOTTSFORD...PIEDMONT
HEIGHTS...WARES CROSSROADS...WEST POINT...LAGRANGE...GLENN...
WARESVILLE...TEXAS...BAUGHS CROSSROADS...FRANKLIN...SMITHS CROSSROAD
AND LOUISE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3345 8465 3322 8454 3290 8455 3287 8519
3328 8526
TIME...MOT...LOC 1847Z 255DEG 30KT 3323 8509 3312 8503
3295 8503The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:07 PM EDT | Special Weather Statement | FFC | Taliaferro | 38 min |
| Jun 21, 8:17 PM EDT | Special Weather Statement | FFC | Bleckley, Pulaski | 43 min |
| Jun 21, 8:21 PM EDT | Special Weather Statement | FFC | Hancock | 39 min |
| Jun 21, 8:56 PM EDT | Special Weather Statement | FFC | Laurens | 49 min |
| Jun 21, 9:05 PM EDT | Special Weather Statement | FFC | Wilkinson | 40 min |
| Jun 21, 9:34 PM EDT | Special Weather Statement | FFC | Washington | 41 min |
| Jun 21, 10:53 PM EDT | Special Weather Statement | FFC | Jefferson | 37 min |
| Jun 21, 11:54 PM EDT | Special Weather Statement | FFC | Houston | 51 min |
| Jun 22, 2:56 PM EDT | Special Weather Statement | FFC | Carroll, Douglas, Haralson, Paulding | 34 min |
| Jun 22, 3:27 PM EDT | Special Weather Statement | FFC | Carroll, Chattahoochee, Coweta, Douglas, Fayette, Harris and 5 more | 33 min |
| Jun 22, 3:51 PM EDT | Special Weather Statement | FFC | Clayton, Cobb, DeKalb, Douglas, Fayette, Fulton and 4 more | 39 min |
| Jun 22, 4:13 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Forsyth, Fulton, Gwinnett, Henry and 4 more | 62 min |
| Jun 22, 4:30 PM EDT | Special Weather Statement | FFC | Cherokee, Dawson | 45 min |
| Jun 22, 4:41 PM EDT | Special Weather Statement | FFC | Fannin | 34 min |
| Jun 22, 4:44 PM EDT | Special Weather Statement | FFC | Lamar, Monroe, Upson | 46 min |
| Jun 22, 4:51 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Barrow, Clarke, Gwinnett, Hall, Jackson and 3 more | 54 min |
| Jun 22, 5:11 PM EDT | Special Weather Statement | FFC | Lumpkin, Union | 49 min |
| Jun 22, 5:22 PM EDT | Special Weather Statement | FFC | Baldwin, Bibb, Houston, Jasper, Jones, Peach and 2 more | 38 min |
| Jun 22, 5:37 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Clarke, Hall, Jackson, Madison, Oconee and 1 more | 38 min |
| Jun 22, 6:18 PM EDT | Special Weather Statement | FFC | Dade | 27 min |
| Jun 22, 6:20 PM EDT | Special Weather Statement | FFC | Madison, Oglethorpe | 40 min |
| Jun 22, 6:36 PM EDT | Special Weather Statement | FFC | Carroll, Haralson, Heard | 39 min |
| Jun 22, 6:58 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Haralson, Heard | 47 min |
| Jun 22, 7:11 PM EDT | Special Weather Statement | FFC | Haralson, Polk | 64 min |
| Jun 22, 7:21 PM EDT | Severe Thunderstorm Warning | FFC | Floyd, Haralson, Polk | 43 min |
| Jun 22, 7:48 PM EDT | Special Weather Statement | FFC | Cobb, Douglas | 42 min |
| Jun 22, 7:56 PM EDT | Special Weather Statement | FFC | Bartow, Gordon, Pickens | 49 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.